MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an embolization procedure for arteriovenous malformation using the marathon microcatheter and onyx glue, after the onyx glue was injected, the marathon microcatheter was about to be removed, but the distal tip was found to be broken and could not be completely removed.Catheter separation occurred due to onyx entrapment.The access vessel was the right femoral artery with a diameter of 7 millimeters, and vessel tortuosity was moderate.All broken catheter segments were removed from the patient.The onyx was used normally.The injection was continuous.The injection waiting time was 1 minute.There was no onyx reflux.No surgical or medical intervention was required.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Updated: b5, d9, h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete h6: the evaluation codes have been updated for this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The dead space of the delivery catheter was filled with dmso, and there was no friction or difficulty during flushing or injection.However, a kink was observed on the catheter.Onyx reflux did occur, though the exact amount of reflux was unknown.The physician paused during the injection, with a waiting time of one minute between injections.The injection rate was followed as indicated in the ifu.
 
Additional Manufacturer Narrative
Product analysis as found condition: the marathon catheter was returned for analysis within a shipping box and a plastic pouch.Damage location details: onyx was found within the marathon catheter hub.No other damage or irregularities were observed with the catheter hub.No bends or kinks were found with the marathon catheter body.However, the catheter body was found to be separated at ~146.7cm from the proximal end of the catheter hub.The tubing material exhibited plastic deformation (jagged edges, stretching, necking).This indicates that the tubing material separated due to tensile failure.Compared to the product drawing, ~24.4cm of the marathon catheter distal end was found to be separated and not returned.The marathon catheter appears to have separated at the proximal shaft, and the distal segment subassembly fuse joint.Testing/analysis: the marathon catheter's total length was measured to be ~146.7cm, and the usable length was measured to be ~140.6cm.Conclusion: based on the device analysis and reported information, the customer's "catheter separation/break" report was confirmed as the returned marathon catheter was found separated at the fuse joint.Possible causes of "catheter separation" include reflux, vasospasm, angioarchitecture, or user exceeding 20cm of traction.As the tubing material exhibited plastic deformation, force was likely used to retrieve the marathon catheter, exceeding 20cm of traction, causing the catheter to separate due to tensile failure.The reported onyx entrapment, likely due to onyx reflux, of the marathon catheter contributed to the catheter separation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22891788
Report Number2029214-2025-01895
Device Sequence Number8851850
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)270918(10)B789645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberB789645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer09/08/2025
10/09/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/01/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale